Alert archive / New Mexico / Special Weather Statements in 2017
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 8, 2017, 8:32 PM MDT for Guadalupe County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2017, 8:32 PM MDT (02:32 UTC)
- Expired
- Aug 8, 2017, 9:15 PM MDT
- In force
- 43 min
- Issued by
- NWS Albuquerque, NM
County Guadalupe County, NM
The radar
The Cannon AFB radar (KFDX), 145 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2816 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
568 WWUS85 KABQ 090232 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 832 PM MDT TUE AUG 8 2017 NMZ533-090315- Guadalupe County- 832 PM MDT TUE AUG 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GUADALUPE COUNTY UNTIL 915 PM MDT... At 832 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles northwest of Pastura, or 20 miles north of Vaughn, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain and frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... Pintada and Milagro. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3495 10529 3497 10515 3481 10493 3475 10524 TIME...MOT...LOC 0232Z 327DEG 10KT 3490 10519 $$ CA
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 8, 7:21 PM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 8, 7:21 PM MDT, 1 hour 11 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 721 PM MDT Tue Aug 8 2017 .UPDATE... Updated forecast to bring down 1st period PoPs a tad and cancel the severe thunderstorm watch given rapidly decreasing instability and the most significant convection currently outside of the watch area. Otherwise, forecast on track. 11 && .PREV DISCUSSION...520 PM MDT Tue Aug 8 2017... .AVIATION... 00Z TAF CYCLE VFR conditions prevail and are forecast to persist with a couple of exceptions. Dry air is working around the upper high circulation into western and northern New Mexico and will result in a thunderstorm downtrend Wednesday. However, a round of storms currently moving southeast across the Northeast and East Central Plains will likely impact KTCC this evening with short-lived MVFR conditions and gusty winds likely. A low stratus deck is forecast to develop overnight across portions of eastern New Mexico and may impact KLVS, KTCC and KROW, but forecaster confidence too low to drop down to MVFR. Lower VFR cigs currently forecast. 11 && .PREV DISCUSSION...322 PM MDT Tue Aug 8 2017... .SYNOPSIS... Strong to severe thunderstorms capable of large hail, damaging winds and very heavy rainfall will impact portions of eastern New Mexico through late evening. Areas east of I-25 and north of I-40 will likely experience most of this activity. Elsewhere, isolated to scattered showers and thunderstorms will dot the landscape of central and western New Mexico during the evening but overall storm coverage will be below expectations for early August. Wednesday looks to be even less active with the best chance of storms across the northeast quarter and the southern high terrain. A gradual day-to-day uptick in storm coverage is anticipated Thursday and beyond as high pressure aloft gradually shifts eastward and another backdoor cold front moves in from the northeast. Above average daytime highs through Thursday will trend a little cooler by Friday and into the weekend. && .DISCUSSION... Not a a typical pattern for early August but fortunately it does not look to persist much beyond tomorrow, which still looks to be most down day of the week. Belt of moderately strong westerly flow near/just north of the NM/CO line with quasi dryline across the far west with surface dew point temperatures now into the 30s for places like Gallup and Grants, even some high elevation sites in the upper 20s, while 50s/60s predominate along/east of the Rio Grande . As a result, the focus for tonight into early Wednesday morning will be across the east where strong to severe storms likely to expand in coverage with decent corridor of instability developing east of the central mountain chain. Longer-lived and better organized activity should focus across the northeast quarter owing to 35-40 knots of 0-6km bulk shear. In addition to a mention of severe, will include locally heavy rainfall threat here and points south but decent storm motions should preclude widespread flash flood threat for most areas. A little more concern for FF threat across the east-central plains but not enough confidence to issue watch at this time. Organized storm clusters are likely to persist toward daybreak Wednesday. Considerable down day for Wednesday most areas with the best chances across the northeast quarter and higher terrain of SC/SW. Cannot rule out a few strong/severe storms across the northeast quarter once again beneath a modest WNWLY flow aloft albeit less enhanced than today. Otherwise, air mass drying will exert its influence with eastward extent as the day progresses and daytime temperatures will be above/well above seasonal averages. Going into Thursday and Friday... the focus will be on another backdoor cold front that should punch into the northeast Thursday night and very slowly press south and west through Friday morning. At the same time, mid-level high pressure should gradually shift eastward from southwest of the NM bootheel to west-central TX. Thereafter, mid-to upper level high pressure should remain anchored to our southeast through the weekend into early next week. This would result in a favorable and traditional monsoon flow regime with a nice boost from the late week easterly push. Overall, storm coverage ramps up and temperatures cool down beginning late week. We sure could use an active mid-August stretch. KJ && .FIRE WEATHER... Under the category of "better late than never", our typical monsoon pattern will finally show up later this week through the weekend. By that, we mean a direct increase in significant moisture from Mexico into the Land of Enchantment. But before then, it will be rather quiet by early to mid August standards. Today's batch of showers and thunderstorms are much tamer than yesterday's, at least so far. This is compliments of a ridge of high pressure, centered over the NM bootheel. Stronger than normal westerly flow aloft has mixed down to the surface and dried out portions of western NM. Showers and thunderstorms will be mostly confined to the central and eastern areas. A few of the storms in the northeast will be strong and potentially severe through this evening. We may end up with a MCS over the northeast later tonight that will move south during the early morning hours of Wednesday. The high pressure aloft will build north, square over NM Wednesday. This will cap convection to a large extent, the driest day of the next seven. Highs will be above normal in the west and near normal in the east. Winds will be light. Storms that do manage to form will favor the southwest and south central mountains and the northeast. The high will drift southeast Thursday, and lo and behold, winds from from the south and southwest will begin to materialize over southwest NM, as deeper monsoon moisture begins to creep into the Gila region of the southwest mountains. The southerly flow will expand north across western NM Friday, while a back door cold front reaches the northeast Thursday night into Friday. The uptick in convection will continue Friday, favoring southwest and northeast areas, but many places should receive some rain. The weekend is shaping up to be a wet one, with widespread showers and thunderstorms, many with heavy rain, and a few of them likely producing flash flooding. Note though, all this moisture will not be from Tropical Storm Franklin. High pressure will try and build back over NM early next week which may reduce convection Monday and moreso Tuesday, but existing moisture will be recycled, with fairly widespread coverage and still a threat for localized flooding through early next week, owing to the slow motion of the storms. Decent vent rates Wednesday and Thursday will be followed by increasing coverage of fair to poor rates Friday through the weekend. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && 11
Hazardous weather outlook, Aug 8, 3:57 AM MDT, 16 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 357 AM MDT Tue Aug 8 2017 NMZ501>540-091100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 357 AM MDT Tue Aug 8 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight There is a marginal risk for severe thunderstorms over the northeast plains, including Colfax and Union counties. Storms will be capable of producing large hail, strong downburst winds, frequent lightning, and locally heavy rainfall. There is a slight risk for flash flooding over eastern New Mexico where locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a marginal risk for severe thunderstorms over the far northeast plains Thursday. Storms will be capable of producing large hail, strong downburst winds, frequent lightning, and flash flooding. A more significant moisture surge will produce a large coverage of storms over NM Friday and through the weekend. This pattern will enhance the possibility for locally heavy rainfall and the risk for flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 24
In the hours before
Special weather statement, Aug 8, 5:19 PM MDT, 3 hours 13 minutes before
Special Weather Statement National Weather Service Albuquerque NM 519 PM MDT TUE AUG 8 2017 NMZ529-532-533-082345- Eastern San Miguel County-Guadalupe County-Northeast Highlands- 519 PM MDT TUE AUG 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN MIGUEL AND NORTH CENTRAL GUADALUPE COUNTIES UNTIL 545 PM MDT... At 518 PM MDT, Doppler radar was tracking strong thunderstorms, including a particularly strong one 10 miles south of Trujillo, or 29 miles southeast of Las Vegas. The storms were moving southeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Variadero. Accumulations of small hail on roads can create very slick and hazardous driving conditions. Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3517 10470 3535 10490 3552 10474 3539 10439 TIME...MOT...LOC 2318Z 309DEG 15KT 3539 10476 Shoemake
Special weather statement, Aug 8, 5:31 PM MDT, 3 hours 1 minute before
Special Weather Statement National Weather Service Albuquerque NM 531 PM MDT TUE AUG 8 2017 NMZ523-533-090000- Guadalupe County-Central Highlands- 531 PM MDT TUE AUG 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL... NORTHWESTERN GUADALUPE AND NORTHEASTERN TORRANCE COUNTIES UNTIL 600 PM MDT... At 531 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles southwest of Anton Chico, or 30 miles north of Vaughn, moving southeast at 10 mph. Nickel size hail, heavy rain, and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Milagro. This includes Interstate 40 between Mile Markers 236 and 251. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Motorists can expect brief but sudden changes in visibility and ponding of water on highways as storms move through the area. Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3497 10537 3513 10531 3508 10502 3487 10513 TIME...MOT...LOC 2331Z 292DEG 11KT 3503 10527 Shoemake
Special weather statement, Aug 8, 7:32 PM MDT, 1 hour before
Special Weather Statement National Weather Service Albuquerque NM 732 PM MDT TUE AUG 8 2017 NMZ533-090200- Guadalupe County- 732 PM MDT TUE AUG 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GUADALUPE COUNTY UNTIL 800 PM MDT... At 732 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles north of Pastura, or 17 miles west of Santa Rosa, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Guadalupe County. This includes Interstate 40 between Mile Markers 253 and 263. Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3498 10506 3503 10497 3491 10473 3479 10500 TIME...MOT...LOC 0132Z 324DEG 7KT 3496 10499 Shoemake
Special weather statement, Aug 8, 7:34 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
734 PM MDT TUE AUG 8 2017
NMZ532-534-090200-
Eastern San Miguel County-Quay County-
734 PM MDT TUE AUG 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SAN MIGUEL AND WEST
CENTRAL QUAY COUNTIES UNTIL 800 PM MDT...
At 734 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles east of Conchas Dam, or 21 miles northwest of Tucumcari, moving
southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of east central San
Miguel and west central Quay Counties.
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
LAT...LON 3535 10359 3519 10389 3545 10404 3556 10386
3548 10376 3542 10372 3542 10368
TIME...MOT...LOC 0134Z 321DEG 17KT 3544 10391
ShoemakeSpecial weather statement, Aug 8, 8:11 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
811 PM MDT TUE AUG 8 2017
NMZ530-090300-
Union County-
811 PM MDT TUE AUG 8 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL
900 PM MDT...
At 811 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Seneca, or 19 miles north of Clayton, moving east
at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Heavy rain and frequent and dangerous cloud to ground lightning will
also be possible with this storm.
Locations impacted include...
Seneca and Moses.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3649 10305 3667 10333 3684 10325 3679 10300
3657 10300
TIME...MOT...LOC 0211Z 291DEG 15KT 3673 10321
CASpecial weather statement, Aug 8, 8:32 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 832 PM MDT TUE AUG 8 2017 NMZ533-090315- Guadalupe County- 832 PM MDT TUE AUG 8 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GUADALUPE COUNTY UNTIL 915 PM MDT... At 832 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles northwest of Pastura, or 20 miles north of Vaughn, moving southeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain and frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... Pintada and Milagro. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3495 10529 3497 10515 3481 10493 3475 10524 TIME...MOT...LOC 0232Z 327DEG 10KT 3490 10519 CA
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:03 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 42 min |
| Aug 8, 6:42 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel, Torrance | 2 hr |
| Aug 8, 6:44 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 46 min |
| Aug 8, 7:03 PM MDT | Areal Flood Advisory | ABQ | Union | 4 hr |
| Aug 8, 7:30 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 45 min |
| Aug 8, 7:32 PM MDT | Special Weather Statement | ABQ | Guadalupe | 28 min |
| Aug 8, 7:34 PM MDT | Special Weather Statement | ABQ | Quay | 26 min |
| Aug 8, 8:00 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 31 min |
| Aug 8, 8:11 PM MDT | Special Weather Statement | ABQ | Union | 49 min |
| Aug 8, 8:15 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 45 min |
| Aug 8, 8:35 PM MDT | Special Weather Statement | ABQ | Torrance | 40 min |
| Aug 8, 9:00 PM MDT | Special Weather Statement | ABQ | Union | 30 min |
| Aug 8, 9:02 PM MDT | Special Weather Statement | ABQ | Guadalupe | 43 min |
| Aug 8, 9:15 PM MDT | Special Weather Statement | ABQ | Guadalupe | 45 min |
| Aug 8, 9:18 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 27 min |
| Aug 8, 9:46 PM MDT | Special Weather Statement | ABQ | Union | 29 min |
| Aug 8, 10:12 PM MDT | Special Weather Statement | ABQ | 48 min | |
| Aug 9, 2:30 AM MDT | Special Weather Statement | ABQ | Quay | 15 min |
| Aug 9, 2:47 AM MDT | Special Weather Statement | ABQ | Quay | 28 min |
| Aug 9, 3:07 AM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay | 26 min |
| Aug 9, 3:20 AM MDT | Special Weather Statement | ABQ | San Miguel | 25 min |
| Aug 9, 3:47 AM MDT | Special Weather Statement | ABQ | 28 min | |
| Aug 9, 4:15 AM MDT | Special Weather Statement | ABQ | Quay | 45 min |
| Aug 9, 4:53 AM MDT | Areal Flood Advisory | ABQ | Guadalupe, Quay, San Miguel | 112 min |
| Aug 9, 5:32 AM MDT | Special Weather Statement | ABQ | Curry | 28 min |
| Aug 9, 6:31 AM MDT | Areal Flood Advisory | ABQ | Curry, De Baca, Quay, Roosevelt | 119 min |
| Aug 9, 6:45 AM MDT | Flash Flood Warning | ABQ | Curry | 2 hr |
| Aug 9, 7:55 AM MDT | Areal Flood Advisory | ABQ | Roosevelt | 2 hr |
| Aug 9, 1:27 PM MDT | Special Weather Statement | ABQ | Santa Fe | 48 min |
| Aug 9, 1:51 PM MDT | Special Weather Statement | ABQ | Lincoln | 39 min |
| Aug 9, 2:09 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 16 min |
| Aug 9, 2:32 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 118 min |
| Aug 9, 2:50 PM MDT | Special Weather Statement | ABQ | Union | 25 min |
| Aug 9, 2:55 PM MDT | Special Weather Statement | ABQ | Taos | 65 min |
| Aug 9, 2:55 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 50 min |
| Aug 9, 3:11 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 49 min |
| Aug 9, 3:15 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 45 min |
| Aug 9, 3:18 PM MDT | Special Weather Statement | ABQ | Mora | 42 min |
| Aug 9, 3:22 PM MDT | Special Weather Statement | ABQ | Colfax | 38 min |
| Aug 9, 3:38 PM MDT | Tornado Warning | ABQ | San Miguel | 37 min |
| Aug 9, 3:41 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 49 min |
| Aug 9, 3:51 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 19 min |
| Aug 9, 4:00 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 45 min |
| Aug 9, 4:23 PM MDT | Special Weather Statement | ABQ | Mora | 52 min |
| Aug 9, 4:27 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 48 min |
| Aug 9, 4:45 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 45 min |
| Aug 9, 5:05 PM MDT | Special Weather Statement | ABQ | Union | 25 min |
| Aug 9, 5:07 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 53 min |
| Aug 9, 5:11 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora, San Miguel | 49 min |
| Aug 9, 5:29 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 46 min |
Nearby
Special Weather Statements in New Mexico, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.